DRUG ALERTS - August 2021 (UK)
DRUG ALERT - 14 August 2021
Portsmouth, Hampshire & London
The following information is for people who use heroin or are in contact with people who use heroin.
Please see our previous post regarding concerns around crack cocaine in London.
- Release has received reports of bad batches of Heroin causing sudden deaths in Portsmouth, Hampshire & London and in other parts of the country.
- Some batches of Heroin that have been tested contain Isotonitazene, an extremely dangerous and potent synthetic opioid.
- The extreme changes to strength make it very difficult to know how much can be safely used and there is and increased and significant risk of overdose and death, especially if mixed with other drugs.
- BE SAFE: People who use heroin (including snorting, sniffing, smoking and injecting) should be extra cautious about new suppliers and their dosing.
- Always start with a smaller dose than usual of any new purchase, GO SLOW & USE LESS.
- Make sure that you have NALOXONE with you (you may need more than usual to recover from an overdose).
- Try to use with someone else present if you can. Call and ambulance if you are at all worried.
DRUG ALERT - 11 August 2021
- Release are receiving reports about a possible heroin contamination (and possible crack cocaine contamination) in certain areas of London. The following information is based on anecdotal information and we do not yet have any toxicology reports or drug sample tests to confirm if these hospitalisations/deaths are linked to the substances described
- Recent heroin overdoses in Vauxhall and Streatham, including from smoking this heroin (which reportedly looks like regular brown heroin)
- Recent heroin overdoses in Kennington, Brixton, and Oval
- Hospitalisation, illness, and two deaths possibly linked to contaminated, street-bought substance(s) sold in Newham and Redbridge. May also be being sold in Waltham Forest and Tower Hamlets. Substance is reportedly being sold as heroin, but some people purchasing crack cocaine are reporting similar symptoms
- People who use heroin and/or crack cocaine (including snorting, smoking, injecting, or sniffing) should be extra cautious about new supplies and their dosing. Try to start with a smaller dose than usual of any new purchase. Make sure that you have naloxone with you, try to use with someone else present if you can, and call an ambulance if you are at all worried.
Release provides a free confidential and non-judgemental national information and advice service in relation to drugs and drug laws.
Need support? Contact our helpline on 02073242989 // firstname.lastname@example.org